I would appreciate any feedback from long time users. My wife is on a min. dose 0.125 twice a day. It does completley stop the jerking and retless legs but does leave her sleepy during the day. Have you long term users found the need for increasing the dose. Our Doctor says usually not and that augmentation is not a problem. Thanks in advance for any help
I've been on Mirapex since 1998. I have been on the same dose (.5 mg at 4 pm and bedtime) since then. I have very severe RLS and was only getting 2 to 3 hours of sleep a night and not able to sit during the day. I took Mirapex and it was a miracle. I agree that the side effects suck. I get drowsy, sometimes I have a sleep attack, sometimes I get sick to my stomach, but with the severity of my RLS, I am more than happy to go through this. I recently tried to switch to Klonipine, since my new insurance didn't cover Mirapex, and it didn't even make me drowsy. Hmm. I was up all night even after doubling the dose, so back to the Mirapex.
Tell your wife to hang in there, because a new study found that ideopathic RLS is caused by having too few protien receptors for iron in a certain area of the brain. Unfortunately, taking more iron won't help, since there still won't be enough receptors.
I'm so glad Mirapex has worked so long for you, as it has for many people. I, too, am on a severe level of RLS. I was on Mirapex for almost three years and it just didn't work for me. It did on the onset of taking it and then for a while when it was increased, but then turned every time.
It simply did not turn out to be the treatment for me. However, I am always glad to hear that someone finds what worked for them. I have normally lived a good lifestyle, but RLS started to drive me into the ground. I wished I had been one of the ones that vitamins and supplements worked for. Just past that stage.
Jumpyleg, did you have growing pains as a child?
Glad to read your post and look forward to hearing from you again.
Last edited by rlslifer; 01-17-2005 at 08:49 PM.
Reason: adding information
Yes, I had growing pains and now my son does. I tried vitamins, minerals, valium, temazipam, clonipine (yuck!), quinine and the only thing that works for me is Mirapex or hot baths. I'm tired of sleeping in the bath and I get restless legs if I sit longer than 2 hours. It's a curse. It is torture. Know one can understand unless they've had it, and when its severe, meds can be the only option. I am looking forward to further research into the lack of protein receptors for iron in the brain. If they come up with an iron reuptake inhibitor, that would actually cure the problem, not the just the symptoms.
Wow, your my kind of RLSer. I agree, for some of us medication is the best option for Quality of Life. It's not my first choice, but it has helped me start a rather new and better life style.
I just got tired of being tired and in pain all the time. Thankfully, I'm on a good treatment path. It's like being a whole new me. Amazing for the first time in 10 yrs.. Yes, I had horrible growing pains til in my late teens. I got a break from things for 3-5 years. It can back in my 20's but was manageable. It spiked at thirty due to an accident and I've nevr been the same.
Did you go to the National RLS meeting in Calif. in 2004? Sounds like you know your research. I agree given me some useable transferrin and I might be better.
No, I didn't go but I love to research. For the longest time Drs didn't know what to do so I just suffered. I would love to give up the meds too, but I would have no kind of life. Let me know if you hear anything new!
Hi could someone tell me what exactly RLS is?? I think I may have it, I am up all night usually, or awakened by my legs moving or jerking. Kind of like I am running in my sleep. I have panice disorder and panic attacks, and just thought this was due to my anxiety.
I've had rls for a few years now, and I take Mirapex, but it only works for a couple of months. I then stop taking it, and when my rls comes back, I start back up. I've tried klonopin, and that didn't even touch it. My rls doesn't just happen at night, it happens during the day too. Sometimes it's so bad, I can't sit still in class, and I have to stand up and move my legs around while taking notes....I think the professors think I'm a bit "off" sometimes! lol. I think the rls is what causes me to walk in my sleep also. Has anyone had their Mirapex work for only a short time?
I'm not Jumplyleg (by name)....I had severe "growing pains" as a child. I have wondered if there was a connection. Mirapex works for me. I need to find a antidepressant that doesn't exacerbate restless symptoms. Zoloft and effexor both do. Any suggestions? - stckstill
There are only three at this time that are deemed ok for RLS suffers to use. As in, not making your RLS worse.
Remeron, Serzone and Wellbutrin
And yes, growing pains as a kid are major indicators of future RLS. It's very possible that others in your family have RlS as well.
If Mirapex works, go for it. It's not often easy to find something that works. I'm glad you have found it.
I have been taking Mirapex for about 2 years now and it works great. I had no idea what was going on with my legs. I knew that I just couldn't sleep. It is the most uncomfortable thing I've had to deal with. The Mirapex has just stopped it. I take .25mg per night. I am sleepy the next day but I don't think it is because of the Mirapex. I also have sleep apnea and Sarcoidosis. The Sarcoid causes hypercalcimia and I know that also makes me tired.
I will tell you this though, I would take the Mirapex even if it made me feel like a Zombie.
Good luck to all of you.....Kevin
My mom takes something else that does not make her sleepy during the day that has rid her of her rls symptoms. It's called clonazepam (anti-anxiety tablet). She takes 2 at bedtime and she wakes up feeling rested. I take it also for pulsatile tinnitus (heart beat noise in my right ear) and it helps make the noise go away for 80 to 90% of every day. It is really inexpensive also. Bedtime is the best time to take it, because it does make you drowsy, but in the morning when you wake up, the drowsy feeling is gone.